# SDR 96ZZZX5955

- Difficulty date: November 7, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N707DM
- Make and model: Cessna 421B
- Aircraft serial: 421B0145
- Engine: Cont GTSIO520H
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Gear Shaft
- Condition: Worn
- Location: Lt Start Adapter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER ON THE RIGHT ENGINE BEGAN TO WORK INTERMITTENTLY.  THE PILOT SAID THE STARTER HAD BEEN TURNING SLOW AND MAKING NOISE.  WHEN THE STARTER WAS REMOVED AND TESTED, IT WORKED FINE.  THE STARTER ADAPTER SHAFT GEAR WAS REMOVED AND FOUND TO BE WORN BEYOND ACCEPTABLE LIMITS, IT ALSO DAMAGED THE REST OF THE ENGINE.
